MAUDE Adverse Event Report: BAUSCH + LOMB, INC STELLARIS PHACO PREMIUM PACK WITH MICS NEEDLE; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB, INC STELLARIS PHACO PREMIUM PACK WITH MICS NEEDLE; UNIT, PHACOFRAGMENTATION
Model Number BL5114
Medical Device Problem Code Particulates (1451)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product has not been returned.The manufacturing and sterilization records were reviewed and found to be acceptable.The investigation is ongoing.
 
Event or Problem Description
A user facility in (b)(6) reported that during the phaco phase of cataract removal and phaco, a small white foreign body was expelled into the eye from the tubing.The surgeon was able to aspirate and collect the particle.It is unknown if the foreign body came from within the tubing or the balanced salt solution (bss) bottle.The bss bottle details are not available.It was discarded by staff.There was no patient injury.
 
Additional Manufacturer Narrative
Device return is anticipated but has not yet occurred.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.No corrective action has been deemed necessary.
 
Additional Manufacturer Narrative
One plastic vial came in a plastic container, in a plastic bio hazard bag.No other content was returned.Visual inspection found a small white piece of foreign material/particulate in the container.Microscopic inspection revealed a small white object that looks somewhat translucent.The white object feels soft to the touch when grasped with tweezers.It was sent be sent to a lab for further evaluation and identification.The lab performed an analysis using an energy-dispersive spectrometer (eds) equipped scanning electron microscope (sem).Eds analysis indicated that the white particle consists primarily of carbon.Lesser concentrations of titanium and oxygen were also detected.This is consistent with organic material and titanium dioxide pigment.The white particle was also analyzed using a fourier transform infrared (ftir) spectrometer.The ftir analysis of the white particle produced a spectrum consistent with that of polystyrene.The result indicates the material is consistent with polystyrene with titanium dioxide tint.Bl5114 product is packaged in tray made with high impact polystyrene tinted a bluish white, but the source of the returned particle cannot be definitively determined due to the manner in which this particle was returned with no other components, limitations of analytical testing, and the many potential sources of this resin widely used in the medical field.The most probable root cause is unknown/inconclusive.The investigation is complete.

Brand Name
STELLARIS PHACO PREMIUM PACK WITH MICS NEEDLE
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB, INC
1400 n goodman st
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB, INC
3365 treecourt industrial blvd
st. louis MO 63122
Manufacturer Contact
juli moore
3365 tree court industrial blvd
st. louis, MO 63122
MDR Report Key12720643
Report Number0001920664-2021-00144
Device Sequence Number3855956
Product Code HQC
UDI-Device Identifier20757770057546
UDI-Public(01)20757770057546(17)240507
Combination Product (Y/N)Y
Initial Reporter CountryAS
PMA/510(K) Number
K063331
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/07/2024
Device Model NumberBL5114
Device Lot Number222
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/07/2022
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2021
Supplement Date Received by Manufacturer11/23/2021
01/25/2022
Initial Report FDA Received Date10/29/2021
Supplement Report FDA Received Date12/20/2021
02/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BSS
Patient SexUnknown